Jump to content

Search the Community

Showing results for tags 'Evekeo'.



More search options

  • Search By Tags

    Type tags separated by commas.
  • Search By Author

Content Type


Forums

  • Support
    • Read This First
    • Introductions and updates
    • Tapering
    • Symptoms and self-care
    • Finding meaning
    • Relationships and social life
  • Members only
  • Current events
    • Success stories: Recovery from withdrawal
    • Controversies, actions, events
    • In the media
    • From journals and scientific sources

Find results in...

Find results that contain...


Date Created

  • Start

    End


Last Updated

  • Start

    End


Filter by number of...

Found 1 result

  1. I've been going through AD withdrawals now for going on 3 years, and I've recently turned a corner and began noticing very noticeable improvements since last August. I'm soOoo thankful for that! I've told everyone that will listen how much of a nightmare this has been and how I wouldn't wish this on anyone. Well, now my 11 year old niece is going through a nightmare of her own. She was taking Evekeo (a stimulant ADHD med) for about 3 years until the Dr. switched her over to a "non-habit" forming adhd med, and then back to a different stimulant adhd med and then stopped all together. They started switching up her meds around last July-August, and booM! She started exhibiting different symptoms of withdrawal. At the time, I had no idea that stimulant ADHD meds could cause withdrawals so we thought she was just going through pre-teen phases. But her behavior starting changing, and then she started having hallucinations and delusions. Hearing voices, seeing "shadow people...very scary stuff for an 11 year old. I know this is an antidepressant forum, but I was wondering if anyone here has experience with ADHD withdrawals, or if someone could point me to a message board similar to this one? She has started cutting herself and has had suicidal thoughts. I believe she is having delusions of incidences happening in the home that she has reported to the school counselor. So, now dfcs is involved and has required her to see a psychiatrist at "their" hospital. They are now prescribing her Risperdal and Trileptal. One is for treating bipolar disorder and the other is for seizures. Prior to stopping her ADHD medicine, she never exhibited signs of any mental health issues. Just ADHD. They recently tried a bipolar med for 2 weeks last month and took her off since it did not help. They have not officially diagnosed her as bipolar and she's never had a seizure, but the physicians assistant decided to prescribe and treat her anyway for these things. If they dont do what the Dr. tells them, dfcs steps in and will try to intervene and possibly remove her from her home. I know without a doubt this is adhd stimulant withdrawals, so it's easy to assume that it's just like SSRI withdrawals...but I am not educated enough on it. My sister (her mom) has been grasping at straws trying to figure out what's going on, and in my gut I had a feeling what it was. I came across something with a little more information on it (the above link), and I believe I finally have her convinced that her daughter isn't sick...she's just going through pretty much exactly what I've been going through, minus the hallucinations and delusions. Sorry that was long! Any ideas on where to go from here? Is this also a wait and heal type of thing? I told her they need to take her off those new meds immediately, but it's a sticky situation. We all feel completely helpless. I absolutely feel that I HAVE to speak for her on her behalf and protect her from the white coats before they make things worse. They are already trying to treat symptoms instead of doing their due diligence and ask the right questions. It's all right under their noses, I just cant believe they are this naive about withdrawals. Thanks in advance for any help!
×
×
  • Create New...

Important Information

Terms of Use Privacy Policy